| Catalog Number |
J346H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2025 and suture was used.During the procedure, the needle broke on two different cases.The surgeon was closing the uterine cavity.The needle tip broke off while suturing and we were unable to locate the needle tip.They had to perform an abdominal x-ray to confirm there was no foreign body.The second time the needle tip broke off, the needle was placed in the needle counter and proceeded to break off.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: 1.Unable to located broken piece, too small for the naked eye.2.No tissue damage, 2 view x-ray performed, x-ray showed no retained objects.3.Needle was used on the uterus.Needle was not retained there is no pain in place to retrieve broken piece.4.Most like surgeon error, when protecting the needle, he grabs the sharp end of the needle instead of the blunt end of the suture.This is all the additional information i have.J346h, lot#: xcbchbz0.Please specify the product code of the devices involved.J346h.Additional h11: lot: xcbchbz0: ethicon ## side affected: not applicable quantity, affected: 2 quantity.Available to be returned: 0.List any j&j products that were utilized during the case but did not contribute to the reported event.Unknown.Was there any reported patient or user harm? no.Was there a significant delay? unknown.If available, provide the product order number (po).Do you need product packaging to send the product back? no.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/20/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.H3 investigational summary: the product was returned to ethicon for evaluation.One open box with seven representative unopened samples were received for analysis.Product code j346h.The complaint sample was not received for evaluation.Upon initial inspection of the sample, no external damage was observed on the external packet.In order to evaluate the condition of the returned samples, the packets were opened.The swage and attachment area were noted to be as expected.The tip and body of the needles were examined under magnification, and no defects or needle breakage were found.In addition, the samples were tested by resistance test to needles and met the requirements.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.